New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dixibella
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 12/4/2009 5:43 AM (GMT -7)   
So my doctor gave me a course of prednisone to treat this weird immune reaction from an infection that was causing a horrible itchy rash, the relief was nearly immediate and I am glad to be feeling better in that respect but the prednizone has made my anxiety pretty awful for the last week or so. I'm nearly done with the pills but it seems like everytime I step down a dose my anxiety comes up even more. :( Yesterday was my first 20 mg dose day and last night I woke up with the first nocturnal PA I've had in several months. My heart races constantly and the palpitations are worse than ever. I'm trying to rationalize that it is caused by the prednizone and that as soon as my body adjusts to being off of it I will be able to get myself settled down again but its so frustrating. I've been doing well managing my anxiety and now this medication is screwing me up again. Plus I'm paranoid that the rash is going to come back, I hadn't been itchy at all but day before yesterday I noticed my legs starting to feel scratchy and today I'm starting to be itchy all over again... I'm worried because although I was on an antibiotic for the infection that was the source, the cultures came back positive for another bacteria that isn't even treated by the antibiotic I was on! I saw the dermatologist this week and she said the infection looks to have cleared so I'm not sure wheather I should call her and tell her I'm starting to feel itchy again or not.   I'm also worried if it comes back of having to start the prednizone up again and I can't seem to get out of my head with worrying. :(

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/4/2009 7:05 AM (GMT -7)   
The steroids can really mess with your anxiety. I think more than likely your anxiety is causing you to "think" that the itchiness is returning when it probably isn't. I wouldn't stress to much if you are almost finished with the med because things will get better once you are off them.

I have years of experience with Prednisone because of my Crohns Disease. Its one of those meds you love to hate. It works to get inflammation under control quickly, but does have side effects. These go away once you are off the med.

Good luck,
Gail*Nanners*
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10391
   Posted 12/4/2009 7:08 AM (GMT -7)   
Dixibella, as someone who's been on Prednisone numerous times, I can tell you it screws with your brain chemistry. Some people get depressed, others anxious, others (like me) turn into raving, scary people. This effect often gets worse as you taper off the medication, but should go away within a couple of weeks after you are off the medication.

dixibella
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 12/7/2009 9:07 AM (GMT -7)   
Well it is definitely getting worse, I'm on day 2 of being off it completley and I feel like I got runover by a truck! My whole body aches and I'm beyond exhausted, couldn't sleep for anything last night and my head feels like I'm in a fog. I had the worst headache ever this morning, took some excedrin but now the caffeine is making my heart all racy and making me feel so out of it. Unreal... the itchyness comes and goes, I think its just my body healing, but now I feel totally loopy. And talk about moody... my poor husband, I just about bit his head off over nothing yesterday. This stinks... I feel like I'm coming unglued and I can see myself doing it but can't help it. Seriously... I hope my body fixes itself soon cause this is crazy!

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/7/2009 12:57 PM (GMT -7)   
Don't worry sweetie, better days are ahead. When you first wean off the first few days are a little rougher, but it does get better. Just tell hubby its not you, its the dumb steroids.

Hugs
Gail*Nanners*
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 5:28 PM (GMT -7)
There are a total of 2,731,852 posts in 300,973 threads.
View Active Threads


Who's Online
This forum has 151131 registered members. Please welcome our newest member, veris.
324 Guest(s), 9 Registered Member(s) are currently online.  Details
Krimpet 🍔, rollout, mg004f, Tnmproject, Ides, CompositionNotebook, Xmaslover, Huddie, NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer